MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S5-6 10MM RT; PRSTHS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL

SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S5-6 10MM RT; PRSTHS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL
Catalog Number 74034252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the poly trial snapped in half.It broke inside the patient, nothing was left in the incision, all pieces were recovered.S and n back up device was available.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the insert trial confirms the device fractured into two pieces.Both pieces were returned for evaluation.Also there are several burrs/gouges in the plastic.The device was manufactured in 2013.The insert trail exhibits signs of significant use and wear.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This investigation could not verify or identify any evidence of product contribution to the reported problem.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY II BCS CONST ISRT TRL S5-6 10MM RT
Common Device Name
PRSTHS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9529725
Report Number1020279-2019-04628
Device Sequence Number411840
Product Code JWH
UDI-Device Identifier00885556003091
UDI-Public00885556003091
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74034252
Device Lot Number13FBG0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1